Alert archive / Maine / Small Craft Advisories in 2017
Small Craft Advisory 27, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 3, 2017, 3:10 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 3:10 AM EST (08:10 UTC)
- Expired
- Mar 3, 2017, 9:13 PM EST
- In force
- 18 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 2:55 AM EST, 15 minutes earlier.
Area forecast discussion, Mar 3, 2:55 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
255 AM EST Fri Mar 3 2017
.SYNOPSIS...
An upper disturbance will move across the region today with
gusty northwest winds and colder temperatures. The cold and
breezy conditions will hang on through Sunday morning.
&&
.NEAR TERM /THROUGH TONIGHT/...
Pressure gradient rmns tight acrs CWA tonight and wl lkly not
relax until aft the near term pd. NW winds wl continue to gust
tda and tonight. Skies wl be mosunny this aftn bfr clouding up
tonight as compact s/wv rotates thru Quebec twd the state this
evng.
Cldr H9 temps expected to mv out of Canada tda with maxes settling
out 10-15 degrees blo normal. Coldest H9 temps wl mv in late
tonight allowing temps acrs the far north to drop blo zero even
with cldy skies and strong winds present.
Expect wind chills to drop blo -20F tonight thru Sat mrng for
areas north of a Dover-Danforth line. With NW winds staying
gusty drg the day on Sat hv contd wind chill advisory for nrn
Somerset and nw Aroostook county thru Sun morning as wind chills
may climb abv advisory criteria for only an hr or two on
Saturday and then drop right back down. Rmndr of zones wl lkly
see enuf of a break with expectation that advisory wl need to be
re-issued for Sat night.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The upper ridge will build into western Maine at the start of
the period bringing clear but cold conditions to the area. Day
time highs generally 10 degrees or less except for coastal
areas on Saturday. The upper ridge will continue to slowly build
across the area on Sunday and temperatures will modify with
highs generally in the low to mid teens except a bit warmer on
the coast.
Loaded a blend of the GFS/GEM/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool. For QPF used
RFC.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure will dominate the weather early in the period. A
warm front will move into western Maine Tuesday morning,
bringing another round a precipitation to the area.
Precipitation will start as snow across north and central Maine,
but will change to rain as temperatures rise into the 40s
across most of the state. The frontal system will slowly move
across the area with the cold front finally clearing the state
Wednesday afternoon and higher pressure will begin building in
from the southwest. The low associated with the front will be in
northern Quebec with trough extending south to northern Maine,
that will move east of the area Thursday afternoon. A low moving
through the upper Great Lakes region will move into southern
Quebec early Friday morning, then into western Maine Friday
morning, and will remain over the area through the end of the
period.
Loaded a blend to smooth out the differences in the models. Used
NAWAVE4 for seas in the coastal waters. Used windgust by factor
tool.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR expected next 24 hours outside of a brief MVFR
cig across northern terminals for the next hr. Gusty NW winds
will continue into the overnight along with ocnl blowing snow.
SHORT TERM: VFR conditions all sites Saturday through Monday
evening. A warm front will approach the area early Tuesday
morning reducing CIGS and VSBY to MVFR by morning then to IFR by
early afternoon. IFR conditions will remain through the end of
the period.
&&
.MARINE...
NEAR TERM: Have dropped gale warning to replace with SCA for all
waters through Sat morning. Later shifts will have to re-
evaluate potential for gales late tonight through the weekend.
Freezing spray will develop late tonight and likely continuing
into the day on Sunday.
SHORT TERM: A Gale Warning may be required from Saturday morning
through Sunday evening, an SCA may be required following the
Gale, into early Monday morning.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Chill Advisory from 1 AM to 11 AM EST Saturday for MEZ002-
004>006-010-031.
Wind Chill Advisory from 1 AM Saturday to 9 AM EST Sunday for
MEZ001-003.
MARINE...Small Craft Advisory until 7 AM EST Saturday for ANZ050>052.
Freezing Spray Advisory from midnight tonight to 7 PM EST
Saturday for ANZ050>052.
&&
Near Term...Farrar
Short Term...Norton
Long Term...Duda/Norton
Aviation...Farrar/Norton
Marine...Farrar/NortonHazardous weather outlook, Mar 3, 2:50 AM EST, 20 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 250 AM EST Fri Mar 3 2017 MEZ002-004>006-010-031-040800- Northeast Aroostook-Northern Piscataquis-Northern Penobscot- Southeast Aroostook-Central Piscataquis-Southern Piscataquis- 250 AM EST Fri Mar 3 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST SATURDAY... This Hazardous Weather Outlook is for East Central Maine...Far Northern Maine...North Central Maine and Northern Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-003-040800- Northwest Aroostook-Northern Somerset- 250 AM EST Fri Mar 3 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 9 AM EST SUNDAY... This Hazardous Weather Outlook is for Far Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-032-040800- Central Penobscot-Northern Washington- 250 AM EST Fri Mar 3 2017 This Hazardous Weather Outlook is for East Central Maine and Eastern Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-040800- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 250 AM EST Fri Mar 3 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-040800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 250 AM EST Fri Mar 3 2017 ...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:12 PM EST | Special Weather Statement | CAR | 63 min | |
| Mar 3, 3:05 AM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 54 hr |
| Mar 3, 3:10 AM EST | Heavy Freezing Spray Advisory | CAR | 36 hr | |
| Mar 3, 2:49 PM EST | Gale Warning | CAR | 44 hr |
Nearby
Small Craft Advisories in Maine, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.